Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

Phylogenetic Inference for Binary Data on Dendograms Using Markov Chain Monte Carlo

Bob Mau and Michael A. Newton
Journal of Computational and Graphical Statistics
Vol. 6, No. 1 (Mar., 1997), pp. 122-131
DOI: 10.2307/1390728
Stable URL: http://www.jstor.org/stable/1390728
Page Count: 10
  • Download ($14.00)
  • Cite this Item
Phylogenetic Inference for Binary Data on Dendograms Using Markov Chain Monte Carlo
Preview not available

Abstract

Using a stochastic model for the evolution of discrete characters among a group of organisms, we derive a Markov chain that simulates a Bayesian posterior distribution on the space of dendograms. A transformation of the tree into a canonical cophenetic matrix form, with distinct entries along its superdiagonal, suggests a simple proposal distribution for selecting candidate trees "close" to the current tree in the chain. We apply the consequent Metropolis algorithm to published restriction site data on nine species of plants. The Markov chain mixes well from random starting trees, generating reproducible estimates and confidence sets for the path of evolution.

Page Thumbnails

  • Thumbnail: Page 
122
    122
  • Thumbnail: Page 
123
    123
  • Thumbnail: Page 
124
    124
  • Thumbnail: Page 
125
    125
  • Thumbnail: Page 
126
    126
  • Thumbnail: Page 
127
    127
  • Thumbnail: Page 
128
    128
  • Thumbnail: Page 
129
    129
  • Thumbnail: Page 
130
    130
  • Thumbnail: Page 
131
    131